3 doctors weighed in:

Can some medicines for hypertension cause bad breath?

3 doctors weighed in
Dr. De'Avlin Olguin
Dentistry - Periodontics
1 doctor agrees

In brief: Dry mouth

Hypertensive medications have a common side effect of causing xerostomia (dry mouth).
This decreases the saliva flow in your mouth and its rinsing properties. This might predisposes area to plaque accumulation. However, with proper brushing and regular professional cleanings, your concern of bad breathe can be controlled.

In brief: Dry mouth

Hypertensive medications have a common side effect of causing xerostomia (dry mouth).
This decreases the saliva flow in your mouth and its rinsing properties. This might predisposes area to plaque accumulation. However, with proper brushing and regular professional cleanings, your concern of bad breathe can be controlled.
Dr. De'Avlin Olguin
Dr. De'Avlin Olguin
Thank
Dr. Scott Bobbitt
Dentistry

In brief: Possibly

Many medications can cause bad breath.
See your dentist for evaluation of the numerous possible causes.

In brief: Possibly

Many medications can cause bad breath.
See your dentist for evaluation of the numerous possible causes.
Dr. Scott Bobbitt
Dr. Scott Bobbitt
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
25 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors